Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 216, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2006, 2:58 PM EDT for Morgan County, Indiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 2:58 PM EDT (18:58 UTC)
- Expired
- Jun 19, 2006, 3:26 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Morgan County, IN
The radar
The Indianapolis radar (KIND), 35 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:09 PM EDT | HAIL 0.75 | Martinsville, IN | |
| Jun 19, 3:12 PM EDT | HAIL 1 | Martinsville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 191858 SVRIND INC109-191945- /O.NEW.KIND.SV.W.0216.060619T1858Z-060619T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 258 PM EDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA * UNTIL 345 PM EDT * AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARAGON...OR ABOUT 19 MILES NORTH OF BLOOMINGTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARTINSVILLE AROUND 315 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3955 8660 3938 8669 3934 8641 3952 8641 $$ JK
1 follow-up statement
000 WWUS53 KIND 191926 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 326 PM EDT MON JUN 19 2006 INC109-191936- /O.CAN.KIND.SV.W.0216.000000T0000Z-060619T1945Z/ MORGAN- 326 PM EDT MON JUN 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY IS CANCELLED... STORMS HAVE MOVED SOUTHEAST OF THE WARNING AREA. LAT...LON 3955 8660 3938 8669 3934 8641 3952 8641 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:20 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 19, 2:20 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT MON JUN 19 2006 .DISCUSSION...UPPR TROF CURRENTLY OVR THE GRTLKS XPCTD TO SWING SEWD THRU THE LOCAL AREA THIS EVEN. AFTER THAT...RDGG WL BLD THRU THE TN VLY...LEAVING AREA ALONG THE SRN EDGE OF THE WESTERLIES AND PRONE TO PERIODIC TSTM COMPLEXES. MODELS IN PRETTY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...OTHER THAN TSTM CLUSTER OVR THE CENTRAL PARTS OF THE CWA...NOT MUCH GOING ON ELSEWHERE YET. TSTMS STILL APPEAR ELEVATED SO FAR...BUT CONVECTIVE TEMPS SOUTH OF PRESENT ACTVTY JUST ABOUT REACHED...SO ADDITIONAL SFC DVLPMNT LIKELY SOON. BASED ON VARIOUS PARAMETERS...APPEARS BEST THREAT OF SVR SHOULD BE ALONG/SOUTH OF CURRENT ACTVTY AS DEWPTS ARE FALLING OFF OVR THE NWRN CWA. ADDITIONAL ACTVTY PSBL ALONG UPPR TROF AXIS CURRENTLY DROPPING SEWD THRU SRN WI/NW IL AS WELL. ALL IN ALL...UPPR TROF PUSHES SEWD OF THE AREA BY ABOUT 200300Z OR SO...SO PCPN THREAT SHOULD END BY THAT TIME. WS510 IN EFFECT FOR PARTS OF THE CWA TIL 200000Z. IN THE LTR PDS...SFC FNT SETTLES SWD INTO THE AREA ON TUES...AND MEANDERS AROUND IN ONE FORM OR ANOTHER FOR THE NEXT FEW DAYS. INSTABILITY PROGGED TO BE QUITE HIGH BY TUES AFT...ESPECIALLY OVR THE SW ZONES...ALONG WITH STEEP MID LVL LAPSE RATES ABV. WL BRING IN CHC POPS BY THE AFT HRS ALL AREAS...WITH THE HIGHEST POPS SW. WL BROADBRUSH CHC POPS ALL AREAS INTO WED AS WELL AS OVERALL PTN POINTS TO POTENTIAL TSTM COMPLEXES NEARBY FM TIME TO TIME. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS GUIDANCE CONTINUES TO BE TOO COOL...ESPECIALLY WITH THE HIGHS IN THR LTR PDS. WL BUMP UP THE NUMBERS IN THOSE PDS. && .AVIATION...FOR 191800Z TAFS...MAIN FORECAST PROBLEM WILL BE THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF THE COLD FRONT. THE FRONT WILL MOVE INTO CENTRAL INDIANA THIS EVENING. OUTSIDE OF THE THUNDERSTORMS VFR CONDITIONS WILL CONTINUE. MOIST AND UNSTABLE AIR WAS OVER INDIANA THIS AFTERNOON. MVFR WITH ISOLATED IFR CONDITIONS IN SCATTERED THUNDERSTORMS THROUGH 00Z. SOME OF THE THUNDERSTORMS MAY HAVE WIND GUSTS OVER 50 KTS AND 3/4 INCH HAIL. MORE STABLE CONDITIONS WILL MOVE IN AFTER FROPA AND WITH SUNSET THIS EVENING. DRIER AIR WILL MOVE IN LIMITING FOG FORMATION TO MVFR LEVELS AROUND SUNRISE. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...HAINES PUBLIC...JAS
Hazardous weather outlook, Jun 19, 4:45 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 445 AM EDT MON JUN 19 2006 ...CORRECT TYPO IN SPOTTER STATEMENT... INZ021-028>031-035>049-051>057-060>065-067>072-200845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 345 AM CDT MON JUN 19 2006 /445 AM EDT MON JUN 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A FEW THUNDERSTORMS THIS MORNING ACROSS CENTRAL INDIANA. STORMS ARE NOT EXPECTED TO BE SEVERE THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. STORMS ARE EXPECTED TO DEVELOP FIRST ACROSS NORTHERN INDIANA THIS AFTERNOON AND MOVE THROUGH CENTRAL INDIANA LATER THIS AFTERNOON AND THIS EVENING. STORMS WILL DIMINISH QUICKLY AFTER SUNSET. THE BEST CHANCE OF SEVERE WEATHER WILL BE AFTER 4 PM EDT (3 PM CDT) THIS AFTERNOON. PRIMARY THREATS FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE DAMAGING WIND AND LARGE HAIL IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE THIS WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS EVERY DAY FROM TUESDAY THROUGH SATURDAY NIGHT. WHILE IT REMAINS TOO EARLY TO KNOW MANY DETAILS ON THE THREAT OF SEVERE THUNDERSTORMS...WEDNESDAY APPEARS TO BE THE DAY THAT STORMS WOULD BE MOST LIKELY TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM EDT (3 PM CDT) THIS AFTERNOON ACROSS CENTRAL INDIANA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LJ/PG
In the hours before
Local storm report, Jun 19, 2:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 6 S SPEEDWAY 39.71N 86.25W
06/19/2006 M64 MPH MARION IN ASOS
&&
SMITHLocal storm report, Jun 19, 2:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 5 E SOUTHPORT 39.66N 86.02W
06/19/2006 E1.00 INCH MARION IN PUBLIC
&&
SMITHLocal storm report, Jun 19, 2:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 13 NW SHELBYVILLE 39.66N 85.95W
06/19/2006 SHELBY IN TRAINED SPOTTER
41 INCH DIAMETER TREE DOWN AND 48MPH GUST MEASURED
0237 PM HAIL 6 W CLOVERDALE 39.52N 86.91W
06/19/2006 E0.75 INCH PUTNAM IN LAW ENFORCEMENT
I-70 MILE MARKER 31
0241 PM HAIL 9 NW SPENCER 39.38N 86.89W
06/19/2006 E1.00 INCH OWEN IN AMATEUR RADIO
&&
SMITHLocal storm report, Jun 19, 2:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 WNW SHELBYVILLE 39.54N 85.83W
06/19/2006 E0.75 INCH SHELBY IN TRAINED SPOTTER
&&
SMITHLocal storm report, Jun 19, 2:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 9 NW SPENCER 39.38N 86.89W
06/19/2006 E0.75 INCH OWEN IN LAW ENFORCEMENT
EST. WIND GUST 50MPH
&&
SMITHLocal storm report, Jun 19, 2:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 9 N SPENCER 39.42N 86.77W
06/19/2006 E0.75 INCH OWEN IN PUBLIC
&&
SMITHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 43 min |
| Jun 19, 1:11 PM EDT | Severe Thunderstorm Warning | IND | Marion | 49 min |
| Jun 19, 1:15 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 45 min |
| Jun 19, 1:22 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 23 min |
| Jun 19, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 46 min |
| Jun 19, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jun 19, 3:04 PM EDT | Severe Thunderstorm Warning | IND | Monroe | 41 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Owen | 19 min |
| Jun 19, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 42 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 25 min |
| Jun 19, 3:51 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 39 min |
| Jun 19, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 48 min |
| Jun 19, 5:28 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 32 min |
| Jun 19, 5:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| Jun 19, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Martin | 15 min |
| Jun 19, 6:21 PM EDT | Severe Thunderstorm Warning | IND | Madison | 39 min |
| Jun 19, 6:24 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 22 min |
| Jun 19, 6:42 PM EDT | Tornado Warning | IND | Madison | 33 min |
| Jun 19, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Henry | 50 min |
| Jun 19, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 46 min |
| Jun 19, 7:32 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 32 min |
| Jun 19, 7:44 PM EDT | Severe Thunderstorm Warning | IND | Henry | 25 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | IND | Rush | 20 min |
| Jun 19, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Shelby | 16 min |
| Jun 19, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Owen, Putnam | 15 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.